MAUDE Adverse Event Report: BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (5 GBQ) US; MICROSPHERES RADIONUCLIDE

BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (5 GBQ) US; MICROSPHERES RADIONUCLIDE
Model Number 2361-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 05/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D3: manufacturer address 1: chapman house, farnham bus park d3: manufacturer zip/postal code: gu9 8ql g1: mfr site address 1: chapman house, farnham bus park g1: mfr site zip/post code: gu9 8ql.
 
Event or Problem Description
It was reported that non-target radiation exposure occurred.A 5 gbq therasphere dose vial was selected for use in a y-90 procedure.There were no issues during administration.However, post administration imaging results revealed radiation in the stomach.It is believed that there was shunting that was not seen during post (macroaggregated albumin) maa imaging.97.7% of the vial was delivered at the time of administration.The target tissue received 0.504gbq (86.9%), the stomach wall received 0.056gbq (9.6%), and the lungs received 0.022gbq (3.8%).As a result, the patient was given prophylactic antibiotics.No patient complications were reported.

Brand Name
THERASPHERE Y-90 (5 GBQ) US
Common Device Name
MICROSPHERES RADIONUCLIDE
Manufacturer (Section D)
BIOCOMPATIBLES UK LIMITED
weydon lane
farnham, surrey
UK 
Manufacturer (Section G)
BIOCOMPATIBLES UK LIMITED
weydon lane
farnham, surrey
UK  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19515542
Report Number2124215-2024-33041
Device Sequence Number12610580
Product Code NAW
UDI-Device Identifier05060116921410
UDI-Public05060116921410
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2361-03
Device Catalogue Number2361-03
Device Lot Number2499217
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Initial Report FDA Received Date06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown